Indiana, 2022Tornado and Hail in Indiana, March 6, 2022
March 6, 2022 · NWS IWX · 40 events in 14 counties and zones
A line of strong to locally severe thunderstorms tracked across much of northern Indiana producing pockets of damaging winds as well as a brief tornado in Cass County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to locally severe thunderstorms tracked across much of northern Indiana producing pockets of damaging winds as well as a brief tornado in Cass County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 6, 12:06 AM CST, 24 minutes earlier.
Area forecast discussion, Mar 6, 12:06 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
106 AM EST Sun Mar 6 2022
.SYNOPSIS...
Issued at 1252 AM EST Sun Mar 6 2022
Expect rain showers with a chance for thunderstorms through Sunday
morning. Southwest winds will shift northwest through Sunday
afternoon, gusting up to 45 mph at times. A few stronger storms
are possible tonight, with the main threat being gusts of 50 mph
or greater. Otherwise, dry conditions are expected Sunday with
highs ranging from the mid to upper 40s near Lake Michigan to the
mid 60s near Lima Ohio. A rain and snow mix is expected Sunday
night into Monday.
&&
.UPDATE...
Issued at 940 PM EST Sat Mar 5 2022
Overall no significant changes to the going forecast. Prefrontal
trough currently entering our NW zones with a narrow band of
showers and isolated storms. No severe threat with this but
several upstream obs showing wind gusts around 40 kts and this
will be possible in our NW zones during the next few hours.
Primary front still well upstream and the catalyst for numerous
severe weather (including tornado) reports. Severe threat will
continue to diminish with time and eastward extent. Most latest
hi-res guidance indicates better instability and kinematics
getting pinched off to our south while better forcing and midlevel
lapse rates lift north of our area. Wouldn't rule out a stray 50kt
wind gust given at least some marginal instability remaining
overnight and obviously very strong flow just off the surface but
threat is low and isolated. 40 kt gusts will be much more
common...particularly behind the front into early Sunday morning.
Think wind advisory covers the potential threat best and will
hold with current headline and timing.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 159 PM EST Sat Mar 5 2022
The low level warm air advection wing pushes north into MI this
afternoon and the low pressure system passes by to our northwest
this evening and tonight. This allows the cold front to push through
Sunday morning. This evolution will allow a good push of warm air
into the area allowing many locations to reach around 70 degrees
especially south of US-30. Rain, then, will be able to push into the
area after 00z tonight. It has quite a bit of dry air to overcome
and may wait until after 3z in many western locations. Still looks
like the best chance for precipitation will come from the pre-
frontal trough as that's where the best moisture and forcing
resides. PWATs, columnar moisture, and large scale lift are all
conducive to precipitation, but 850 mb Tds are less than 10C and the
progressive nature of the shortwave for this setup will limit totals
to 0.1 to 0.2 in all locations.
The greater impact will likely come from the gusty winds. While
winds will be able to reach or possible top 30 mph this evening with
decent mixing, think the better wind gusts will come from the cold
front Sunday morning. I suppose there could be some gusty winds with
the remnant showers/storms moving through late tonight/early Sunday
so will leave the start time of the advisory the way it is. Decent
mixing along the front with a 60+ kts low level jet will likely
allow for a short period of around-wind-advisory threshold wind
gusts before the temp/precip gradients dissipate into the afternoon.
Will continue the longer time period for NW OH/Hillsdale county
where the later arrival of the front plus better mixing looks to
also provide an opportunity for advisory threshold gusts.
Temperatures look to stagnate in the 60s to upper 50s or slowly fall
ahead of the front early Sunday morning and will stagnate or slowly
fall from west to east behind the front Sunday.
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 159 PM EST Sat Mar 5 2022
After the lull during the day Sunday, another wave will provide more
precipitation to the area Sunday night. Thinking the ground will be
primed for better seepage with the warmer temperatures today and the
light precipitation tonight so that the precipitation received
Sunday night will have more of a limited response on the rivers,
sending a few into minor flood. This is as 1 to 1.5 inch rain falls
south of US-24 with tapered amounts farther northwest. This will
have better columnar moisture, 850 mb Tds near 10C, and large scale
ascent to help create those higher totals when compared to tonight's
expected totals.
Cold air will attempt to seep into northwestern areas as this second
wave passes through allowing for a return to some wintry
precipitation before the deformation band moves out of the area
Monday evening. Rain and snow are expected to be the primary
precipitation types, but could also see some sleet and drizzle at
times as well. This will cut into the resulting snow totals, which
look to stay below an inch.
Mid level height rises, mid level ridging, and surface high pressure
come in Tuesday putting us into a quieter pattern for mid week
next week with precipitation sliding out south and east of the
area. The next chance for precipitation comes in late week as a
trough digs into Plains and the baroclinic zone enters Great Lakes
region. Temperatures around this time frame remain around normal
before the late week disturbance.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1252 AM EST Sun Mar 6 2022
VFR to MVFR conditions are expected at the TAF sites, with the
main focus being gusty winds and chances for thunderstorms
overnight into Sunday. Brief drops to IFR are possible in any
heavier showers or thunderstorms. Convection has begun with two
pre- frontal troughs ahead of the main cold front. One is just
east and south of the KFWA terminal, the other is over the Chicago
area. Outside of maybe a shower at KFWA-expect the first line to
continue eastward with no impact to the terminals. Shower activity
may fill in the gap between the two lines, but otherwise expect a
lull in activity before the second moves through the area with
southwest winds gusting to around 30 to 35 knots at times. The
second line will move through between 7-11z, with gusts up to 45
knots or greater possible in any heavier showers or T-storms.
Gusts upstream have been much greater (some severe strength-65
knots or more), but we're losing instability now so confidence
wasn't high enough to include in the TAF yet. Once the front goes
through, we'll see blustery west- northwest winds and MVFR
ceilings before things clear out this afternoon/early evening.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 11 AM EST /10 AM CST/ this morning for
INZ003>009-012>018-020-022>027-032>034.
MI...Wind Advisory until 3 PM EST this afternoon for MIZ081.
Wind Advisory until 11 AM EST this morning for MIZ077>080.
OH...Wind Advisory until 3 PM EST this afternoon for OHZ001-002-004-
005-015-016-024-025.
LM...Gale Warning until 1 PM EST this afternoon for LMZ043-046.
&&
UPDATE...AGD
SYNOPSIS...MCD
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...MCD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 5, 2:07 PM CST, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
307 PM EST Sat Mar 5 2022
INZ003>009-012>018-020-022>027-032>034-MIZ077>080-061130-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-
307 PM EST Sat Mar 5 2022 /207 PM CST Sat Mar 5 2022/
...WIND ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO
11 AM EST /10 AM CST/ SUNDAY...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
An isolated thunderstorm is possible late tonight. Isolated wind
gusts to 50 mph are possible with any stronger shower or storm.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Some locally heavy rainfall is possible late Sunday night into
Monday, mainly along and south of US Route 24 corridor that could
lead to some minor flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MIZ081-OHZ001-002-004-005-015-016-024-025-061130-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
307 PM EST Sat Mar 5 2022
...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST SUNDAY...
This Hazardous Weather Outlook is for southwest Michigan and
northwest Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Some locally heavy rainfall is possible late Sunday night into
Monday, mainly along and south of US Route 24 corridor that could
lead to some minor flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-061130-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
307 PM EST Sat Mar 5 2022
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
SUNDAY...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
An isolated thunderstorm is possible tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
A gale warning will remain in effect until midday Sunday. Hazardous
conditions for small craft will persist through Sunday afternoon.
In the hours before
Special weather statement, Mar 6, 12:16 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
116 AM EST Sun Mar 6 2022
INZ018-026-027-032>034-OHZ005-015-016-024-025-060700-
Jay IN-Blackford IN-Adams IN-Wells IN-Allen IN-Grant IN-Henry OH-
Allen OH-Putnam OH-Van Wert OH-Paulding OH-
116 AM EST Sun Mar 6 2022
...Strong thunderstorms will impact portions of southeastern Allen,
southeastern Grant, Blackford, southeastern Wells, Adams, Jay,
Putnam, southern Paulding, southeastern Henry, Van Wert and western
Allen Counties through 200 AM EST...
At 116 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Convoy to near Dunkirk. Movement was east
at 65 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Convoy around 120 AM EST.
Other locations in the path of these storms include Kalida,
Continental, Ottawa, Glandorf, Leipsic, Spencerville and Deshler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4067 8422 4068 8422 4068 8446 4073 8446
4073 8480 4043 8480 4037 8522 4038 8522
4038 8552 4102 8498 4124 8388 4106 8388
TIME...MOT...LOC 0616Z 253DEG 56KT 4098 8475 4042 8517
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MARSILIEvent by event
38 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, La Porte
- When
- March 6, 12:30 AM CST to 12:31 AM CST
- Where
- La Porte County, 1.03 mi W of Pinola
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.600, -86.820
The public reported a large tree was split. Unknown on exact size.
Thunderstorm Wind, La Porte
- When
- March 6, 12:30 AM CST to 12:31 AM CST
- Where
- La Porte County, 1.38 mi S of Hudson Lake
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.700, -86.550
The public reported numerous trees and large branches down over a road.
Thunderstorm Wind, White
- When
- March 6, 1:40 AM EST to 1:41 AM EST
- Where
- White County, 2.09 mi W of Wolcott
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.770, -87.070
Local media reported nine large trees were uprooted.
Thunderstorm Wind, White
- When
- March 6, 1:54 AM EST to 1:55 AM EST
- Where
- White County, 2.94 mi NW of Guernsey
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.830, -86.840
Local media relayed a 74 mph wind gust from the public.
Thunderstorm Wind, White
- When
- March 6, 2:00 AM EST to 2:01 AM EST
- Where
- White County, Reynolds
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.750, -86.870
The public reported a tree was snapped over a house with damage to the roof of the residence.
Tornado, Cass
- When
- March 6, 2:05 AM EST to 2:06 AM EST
- Where
- Cass County, 3.88 mi NNW of Lake Cicott to 3.81 mi SW of Royal Center
- Rating
- EF0
- Path length
- 0.41 mi
- Path width
- 25 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.822, -86.548
A tornado briefly touched down south of the intersection of W CR 400 N and N CR 925 W causing damage to some trees as well as a house chimney. The tornado moved quickly northeast and ripped off a enclosed porch from a residence at the intersection of W CR 400 N and N CR 900 W, throwing it around 175 feet over the house. Some trees were damaged on the property with a hanging shed door being blown off (east facing) due to intrusion of wind on the south side from a broken window and open door. Vehicles in the shed were not damaged. An empty silo to the north of the house was thrown along the road with debris into the adjacent field (this was straight line wind related). The debris ended out in the open field on the NE side of the intersection noted above. A pine tree on the SE side of the intersection was also snapped and thrown into this same field from the SW.
Thunderstorm Wind, Pulaski
- When
- March 6, 1:10 AM CST to 1:11 AM CST
- Where
- Pulaski County, 0.52 mi W of Star City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.970, -86.560
Local electrical crews reported five broken power poles. Diameter was not known.
Thunderstorm Wind, Fulton
- When
- March 6, 2:20 AM EST to 2:21 AM EST
- Where
- Fulton County, 0.69 mi S of Rochester
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.060, -86.220
The public reported multiple large uprooted trees.
Thunderstorm Wind, Marshall
- When
- March 6, 2:20 AM EST to 2:21 AM EST
- Where
- Marshall County, Culver
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.220, -86.430
The public reported a carport, anchored three feet into the ground, was blown over.
Thunderstorm Wind, Cass
- When
- March 6, 2:22 AM EST to 2:23 AM EST
- Where
- Cass County, 0.87 mi NW of Logansport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.760, -86.360
The AWOS at the Logansport Airport recorded a 58 mph wind gust.
Thunderstorm Wind, Cass
- When
- March 6, 2:25 AM EST to 2:26 AM EST
- Where
- Cass County, 0.69 mi N of Logansport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.760, -86.350
The public reported a tree of unknown size fell onto power lines.
Thunderstorm Wind, Marshall
- When
- March 6, 2:29 AM EST to 2:30 AM EST
- Where
- Marshall County, 0.86 mi NW of Argos
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.240, -86.260
A INDOT mesonet site northwest of Argos recorded a 62 mph wind gust.
Thunderstorm Wind, Cass
- When
- March 6, 2:29 AM EST to 2:30 AM EST
- Where
- Cass County, 0.69 mi N of Galveston Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.590, -86.250
An anemometer at the Galveston airport recorded a 67 mph wind gust.
Thunderstorm Wind, Cass
- When
- March 6, 2:30 AM EST to 2:31 AM EST
- Where
- Cass County, 0.87 mi NW of Logansport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.760, -86.360
The public reported a tree of unknown size fell onto a parked vehicle.
Thunderstorm Wind, Wabash
- When
- March 6, 3:00 AM EST to 3:01 AM EST
- Where
- Wabash County, 0.69 mi N of North Manchester
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.010, -85.770
The public reported a lean-to style airplane hangar and anchoring posts destroyed.
Thunderstorm Wind, Whitley
- When
- March 6, 3:00 AM EST to 3:01 AM EST
- Where
- Whitley County, 2.59 mi SW of Columbia City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.140, -85.510
The public reported a pool was destroyed.
Thunderstorm Wind, Whitley
- When
- March 6, 3:00 AM EST to 3:01 AM EST
- Where
- Whitley County, 0.86 mi SW of Columbia City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.160, -85.490
Local officials reported a building suffered a partially torn roof.
Thunderstorm Wind, Huntington
- When
- March 6, 3:05 AM EST to 3:06 AM EST
- Where
- Huntington County, 1.04 mi W of Huntington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.880, -85.500
The public reported siding and insulation was removed from a home.
Thunderstorm Wind, Allen
- When
- March 6, 3:10 AM EST to 3:11 AM EST
- Where
- Allen County, 0.52 mi W of Ft Wayne
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.070, -85.140
County dispatch relayed receiving reports of power flashes and tree damage across the entire county.
Thunderstorm Wind, Huntington
- When
- March 6, 3:15 AM EST to 3:16 AM EST
- Where
- Huntington County, 1.05 mi E of Huntington Muni Arpt
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.850, -85.450
A 68 mph wind gust was recorded at the Huntington airport AWOS.
Thunderstorm Wind, Allen
- When
- March 6, 3:15 AM EST to 3:16 AM EST
- Where
- Allen County, 2.5 mi WSW of Wallen
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.150, -85.210
The public reported a large tree was snapped.
Thunderstorm Wind, Allen
- When
- March 6, 3:16 AM EST to 3:17 AM EST
- Where
- Allen County, 0.69 mi N of (Fwa)baer Fld Ft Way
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.990, -85.180
The ASOS at Fort Wayne International Airport recorded a 67 mph wind gust.
Thunderstorm Wind, Allen
- When
- March 6, 3:19 AM EST to 3:20 AM EST
- Where
- Allen County, 0.87 mi NW of Poe
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 40.940, -85.090
An amateur radio operator reported a 60 mph wind gust.
Thunderstorm Wind, Huntington
- When
- March 6, 3:19 AM EST to 3:20 AM EST
- Where
- Huntington County, 0.69 mi N of Huntington Muni Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.860, -85.470
Emergency management officials reported a power pole was down on State Route 5, jsut south of US 224.
Thunderstorm Wind, Allen
- When
- March 6, 3:20 AM EST to 3:21 AM EST
- Where
- Allen County, Zanesville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.920, -85.280
The public reported a large pine tree was uprooted.
Thunderstorm Wind, Allen
- When
- March 6, 3:20 AM EST to 3:21 AM EST
- Where
- Allen County, 2.61 mi E of Waynedale
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.020, -85.130
The public reported a large tree was uprooted.
Thunderstorm Wind, Allen
- When
- March 6, 3:20 AM EST to 3:21 AM EST
- Where
- Allen County, 0.69 mi N of New Haven
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.080, -85.020
The public reported a door with framing flew into a car. The door was not rom the same property as the car.
Thunderstorm Wind, Allen
- When
- March 6, 3:20 AM EST to 3:21 AM EST
- Where
- Allen County, 0.69 mi N of Ft Wayne
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.080, -85.130
The public reported a tree fell onto a home. The exact amount of damage was unknown.
Thunderstorm Wind, Allen
- When
- March 6, 3:21 AM EST to 3:22 AM EST
- Where
- Allen County, 1.73 mi NE of Royal Oaks
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.120, -85.060
A trained spotter recorded a 59 mph wind gust.
Thunderstorm Wind, Allen
- When
- March 6, 3:21 AM EST to 3:22 AM EST
- Where
- Allen County, 1.73 mi NE of Royal Oaks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.120, -85.060
A trained spotter reported a section of wooden fence was blown down.
Hail, Allen
- When
- March 6, 3:23 AM EST to 3:24 AM EST
- Where
- Allen County, 1.38 mi N of River Haven
- Measured
- 0.88 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 41.100, -85.050
Thunderstorm Wind, Allen
- When
- March 6, 3:25 AM EST to 3:26 AM EST
- Where
- Allen County, 0.87 mi NE of Taylor Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.130, -84.860
The public reported a grain bin was dented. Unknown if from the wind or debris.
Thunderstorm Wind, De Kalb
- When
- March 6, 3:25 AM EST to 3:26 AM EST
- Where
- De Kalb County, 0.69 mi N of St Joe
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.330, -84.900
The public reported a trampoline was destroyed with parts of it piercing through a garage wall.
Thunderstorm Wind, De Kalb
- When
- March 6, 3:25 AM EST to 3:26 AM EST
- Where
- De Kalb County, 2.14 mi SSW of Moore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.370, -84.960
The public reported several three inch diameter tree branches were broken.
Thunderstorm Wind, Wells
- When
- March 6, 3:29 AM EST to 3:30 AM EST
- Where
- Wells County, 0.87 mi NW of Domestic
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.630, -85.090
The public reported a large evergreen tree was uprooted.
Thunderstorm Wind, Allen
- When
- March 6, 3:30 AM EST to 3:31 AM EST
- Where
- Allen County, Townley
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.020, -84.870
Emergency management officials reported a large, approximately 60 foot by 100 foot machine shed was destroyed.
Thunderstorm Wind, Allen
- When
- March 6, 3:30 AM EST to 3:31 AM EST
- Where
- Allen County, 2.76 mi S of Cedarville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.160, -85.020
The public reported a few three inch tree limbs broken as well as at least 1 power pole of unknown diameter.
Thunderstorm Wind, Allen
- When
- March 6, 3:35 AM EST to 3:36 AM EST
- Where
- Allen County, 1.38 mi N of River Haven
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.100, -85.050
The public reported trees were either uprooted or snapped.
Thunderstorm Wind, Blackford
- When
- March 6, 3:35 AM EST to 3:36 AM EST
- Where
- Blackford County, Hartford City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.450, -85.370
The public reported trees were blown down.
Thunderstorm Wind, Jay
- When
- March 6, 3:45 AM EST to 3:46 AM EST
- Where
- Jay County, 1.58 mi E of Antioch
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.370, -84.900
The public reported a play set and trampoline was blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New York, March 6, 20221 death · $475,000 · 63 kt wind · 14 events
- Tornadoes and Hail in Arkansas, March 6 to 7, 20225 injured · $990,000 · EF2 · 18 events
- Winter Weather in Wisconsin, March 6 to 7, 20221 death · 20 events
- Flood and Damaging Winds in Kentucky, March 6 to 7, 20221 death · 60 kt wind · 3 events
- Rip Current in Florida, March 6, 20221 death · 1 event
- Damaging Winds in Indiana, March 6, 2022$205,000 · 65 kt wind · 17 events
- Tornadoes and Damaging Wind in Ohio, March 6, 2022$251,000 · EF0 · 3 events
- Winter Weather in Missouri, March 6 to 7, 20225 injured · 5 events
- Flash Flood and Lightning Strike in Kentucky, March 6, 2022$50,000 · 2 events
- Damaging Winds in Ohio, March 6, 2022$30,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Illinois, March 6, 2022$17,000 · 65 kt wind · 2 events
- Flooding and Hail in Missouri, March 6 to 7, 2022$10,000 · 1.25 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016490, 1016491, 1016492, 1015610, 1016493, 1015598, 1016494, 1016495, 1016496, 1015599, 1016497, 1015604, 1015609, 1016498, 1016499, 1016500, 1016501, 1016502, 1016503, 1015600, 1016504, 1015601, 1015602, 1016505, 1016506, 1016507, 1016508, 1016509, 1015605, 1016510, 1015597, 1016511, 1016512, 1016513, 1016514, 1016515, 1016516, 1015603, 1015607, 1015606.